Alert archive / Ohio / Flash Flood Warnings in 2003

Flash Flood Warning 64, NWS Pittsburgh, PA

June 16, 2003Muskingum County, Ohio

NWS Pittsburgh, PA issued this flash flood warning at Jun 16, 2003, 6:22 PM EDT for Muskingum County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 16, 2003, 6:22 PM EDT (22:22 UTC)
Expired
Jun 16, 2003, 9:15 PM EDT
In force
3 hr
Issued by
NWS Pittsburgh, PA
Area
Whole counties

County Muskingum County, OH

The radar

The Pittsburgh radar (KPBZ), 159 km from the middle of the area, began a volume at 22:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 10.4 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2003-06-16Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2003-06-16The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -2 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1289 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
-2 m²/s²
0-3 km storm-relative helicity
15 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KPBZ 162225
FFWPBZ
OHC119-170115-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE PITTSBURGH PA
622 PM EDT MON JUN 16 2003

THE NATIONAL WEATHER SERVICE IN PITTSBURGH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  MUSKINGUM COUNTY IN OHIO

* UNTIL 915 PM EDT

* LAW ENFORCEMENT REPORTED FLOODING COUNTY WIDE, MAINLY ON RURAL     
  AND BACK ROADS.

* OTHER LOCATIONS IN THE WARNING INCLUDE...DRESDEN...ADAMSVILLE...   
  BLOOMFIELD...PHILO...AND THE ZANESVILLE AREA.

<<CALL TO ACTION>>EXCESSIVE RUNOFF FROM THESE STORMS WILL CAUSE FLASH
FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pittsburgh, PA wrote its last area forecast discussion before this flash flood warning went out at Jun 16, 4:15 PM EDT, 2 hours 7 minutes earlier.

Area forecast discussion, Jun 16, 4:15 PM EDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
415 PM EDT MON JUN 16 2003

AN UPPER TROF WITH WEAK SHRT/WVS WILL AFFECT CWA DURING FCST PERIOD.
MDLS CONT TO SHOW STRONG MOISTURE CONVG/PWS AOA 1.6 TNGT MAINLY ECNTRL
OHIO WHERE FFA HAS BEEN XNTD IN AREAL CVG/TIME. ALSO LOW-MID LVL WINDS
ARE UNDER 15 KTS SO ANY STORMS WITH HVY RAINS WILL MOVE SLOWLY...THIS
SCENARIO IS EXPECTED TO TRANSLATE ESEWD TUES AND AFFECT XTREME SRN ZONES
CWA ALONG/SOUTH OF M/D LINE. ATMS ALSO BECOMES MORE UNSTABLE TUES-WED
BFR FRONT IN NRN PLAINS PUSHES THRU REGION DURG THRS NW-SE...USHERING
IN DRY/PLSNT WX THRU THE WKND. TEMPS BLEND WITH ADJ OFFICES.

.PBZ...
MD...NONE.
OH...FLOOD WATCH TIL 4AM TUES OHZ039-040-048>049-O57>059-O68-069.
PA...NONE.
WV...NONE.
Hazardous weather outlook, Jun 16, 5:09 AM EDT, 13 hours 13 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-160915-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
509 AM EDT MON JUN 16 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.

.DAY ONE...TODAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...

THUNDERSTORMS WITH HEAVY DOWNPOURS ARE POSSIBLE FOR TUESDAY THROUGH
THURSDAY. PERIODS OF HEAVY RAIN COULD PRODUCE FLASH FLOODING IN SOME
AREAS.

.SPOTTER CALL TO ACTION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

In the hours before

Special weather statement, Jun 16, 12:52 PM EDT, 5 hours 30 minutes before
OHZ057-161800-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
1252 PM EDT MON JUN 16 2003

...HEAVY RAINS ACROSS NORTHERN MUSKINGUM COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SLOW MOVING SHOWERS
AND THUNDERSTORMS IN NORTHERN MUSKINGUM COUNTY...MAINLY ALONG AND
NORTH OF A BLOOMFIELD TO ADAMSVILLE TO ELLIS LINE. RADAR ESTIMATED
THESE STORMS MAY HAVE PRODUCED UP TO 1.50 INCHES OF RAIN IN AN HOUR.

RAIN MOVING REPEATEDLY OVER ALREADY SATURATED SOILS CAN RESULT IN FLOODING
SO BE ALERT TO RAPID WATER LEVEL RISES. MOTORISTS ARE URGED TO DRIVE
WITH CAUTION.

A FLOOD WATCH REMAINS IN EFFECT FOR MUSKINGUM COUNTY TIL 4PM EDT THIS
AFTERNOON.
Special weather statement, Jun 16, 2:05 PM EDT, 4 hours 17 minutes before
OHZ057-161930-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
205 PM EDT MON JUN 16 2003

...SHOWERS AND THUNDERSTORMS CONTINUE...

NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO SHOW SLOW MOVING
SHOWERS AND THUNDERSTORMS ACROSS MUSKINGUM COUNTY. RADAR ESTIMATED
THESE STORMS MAY HAVE PRODUCED UP TO TWO INCHES OR SO IN PORTIONS OF
NORTHERN MUSKINGUM COUNTY NAMELY THE TOWNSHIPS OF ADAMS...MONROE...
SALEM...HIGHLAND...AND UNION.

ADDITIONAL HEAVY RAIN MOVING REPEATEDLY OVER ALREADY SATURATED SOILS
CAN RESULT IN FLOODING SO BE ALERT TO RAPID WATER LEVEL RISES.
MOTORISTS ARE URGED TO DRIVE WITH CAUTION.

A FLOOD WATCH REMAINS IN EFFECT FOR MUSKINGUM COUNTY TIL 4PM EDT THIS
AFTERNOON.

The office that day

Everything else NWS Pittsburgh, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 16, 3:27 PM EDTFlash Flood WarningPBZMuskingum3 hr

Nearby

Flash Flood Warnings in Ohio, 2003Every flash flood warning in 2003

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.